MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: others g4: pma/510(k): k130280 the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product · no anomaly was found.Past complaint file · no other similar report of the product with the involved product code/lot# was found.Manufacturing date: november 7, 2023 terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user reported that they had an unexplained oxygenator de-prime today.There was no harm to the patient.It occurred during post-bypass ultrafiltration (modified ultrafiltration).The perfusionist re-primed the oxygenator and it occurred again.Cause unknown.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual inspection of the actual sample no anomaly such as damage was found.After rinsing the actual sample, circulation was confirmed using colored saline solution.No anomaly such as leakage that could lead to the air mixing was found.The actual sample was circulated for 6 hours.No air mixing was found.Simulation test: based on the information that air was mixed "during post-bypass ultrafiltration", a branch line for ultrafiltration was installed on the outlet side of actual sample, and the following simulation test was performed.The test conditions were set arbitrarily.The roller pump was rotated with the branch line flow rate at 0.5 l/min in the condition of the main flow rate at 0 l/min.As a result, it was found that the oxygenator became in negative pressure and air got mixed in.The roller pump was rotated with the branch line flow rate at 1.0 l/min while circulating at a main flow rate of 1.5 l/min.As a result, it was found that the oxygenator became in negative pressure and air got mixed in.The manufacturing record and the shipping inspection record of the actual sample no anomaly was found.Past complaint file: no other similar report of the product with the involved product code/lot# was found.Manufacturing date: november 7, 2023.Cause of occurrence/conclusion: based on the investigation result, no anomaly that could lead to the air mixing was found in the actual sample.As a cause of this case, based on the information that air was mixed "during post-bypass ultrafiltration", it was likely that there was no air mixed in when circulation started.Therefore, it was inferred that the ultrafiltration pump etc.Created negative pressure inside the oxygenator, drawing air through the fiber.However, since the circuit specifications and circulation conditions at the time of use were unknown and no anomaly was found in the actual sample, it was not possible to clarify the cause of occurrence.Relevant ifu reference: to prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 0.5l/min.During recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20738081
Report Number9681834-2024-00204
Device Sequence Number8362729
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)261031(10)231107
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number231107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown